| Model Number |
M0068404110 |
| Medical Device Problem Codes |
Break (1069); Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/17/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned accutrac laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The fiber body measures 318.2 cm from the end of the connector to the end of the fiber body.The exposed glass tip measured 4 mm and was in good condition.A functional evaluation revealed that the light from the sma connector was distorted, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported event of the accutrac laser fiber failed to emit energy was confirmed.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an accutrac laser fiber was used during a ureteroscopy procedure in the ureter, performed on (b)(6) 2022.The laser unit used was a 100h laser console.During the procedure, the laser fiber did not produce laser energy.The procedure was completed with another accutrac laser fiber.There were no patient complications reported as a result of this event.Note: this event has been deemed reportable based on the investigation finding of laser fiber broken within the connector.Please see block for full investigation details.